Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 3, NWS Brownsville, TX

January 23, 2019Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Jan 23, 2019, 3:45 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 23, 2019, 4:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 3:45 AM CST (09:45 UTC)
In effect from
Jan 23, 2019, 4:00 AM CST
Expired
Jan 23, 2019, 12:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-865 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS74 KBRO 230945
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
345 AM CST Wed Jan 23 2019

...Strong Northerly Winds Expected Behind Cold Front...

.The cold front is expected to pass over the next couple of hours
with strong northerly winds quickly following along coastal
portions of Deep South Texas especially. Expect strongest winds
along the coast, with winds further inland diminishing by mid to
late morning. 

TXZ251-254>257-351-231800-
/O.NEW.KBRO.WI.Y.0003.190123T1000Z-190123T1800Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
345 AM CST Wed Jan 23 2019

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Brownsville has issued a Wind
Advisory, which is in effect until noon CST today. 

* TIMING...From 4 AM CST to 12 PM CST today.

* WINDS...North 30 to 40 mph with frequent gusts up to 40 to 45
  mph. 

* IMPACTS...Strong winds may topple trash cans and patio
  furniture. Caution is advised for high profile vehicles,
  especially those traveling along east to west highways, such as
  Interstate 2, or elevated bridges and overpasses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Hallman
1 follow-up statement
701 
WWUS74 KBRO 231800
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1200 PM CST Wed Jan 23 2019

TXZ251-254>257-351-231900-
/O.EXP.KBRO.WI.Y.0003.000000T0000Z-190123T1800Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
1200 PM CST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Observations across the area have indicated that winds have
dropped below Wind Advisory thresholds...therefore the Wind
Advisory will be allowed to expire at noon. Although the advisory
will expire, a few wind gusts up 30 to 35 mph will still be 
possible through the afternoon. 

$$

Frye

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:44 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Jan 22, 10:44 PM CST, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1044 PM CST Tue Jan 22 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Not too many changes to the previous issuance of
TAFs. Less than ideal aviation conditions continue to be expected
tonight through tomorrow morning due to the approach and passage
of a strong cold front. VFR should reign supreme tomorrow
afternoon and night as high pressure becomes the dominant force
over the aerodromes in the wake of the front.
&&

.PREV DISCUSSION... /issued 841 PM CST Tue Jan 22 2019/

DISCUSSION...Hazards have been adjusted over the past 5 1/2
hours, and the ones listed below in BRO WATCHES/WARNINGS/ADVISORIES
are the most current with no additional changes planned.
Corresponding products have also been updated as needed/required.

PREV DISCUSSION... /issued 548 PM CST Tue Jan 22 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Less than ideal aviation conditions are expected
tonight and through the morning hours of Wednesday due to strong
winds, lowered cloudiness, and precipitation in association with
the approach and passage of a cold front. Improved conditions are
anticipated Wednesday afternoon, featuring full VFR, as high
pressure becomes dominant in the wake of the cold front.

PREV DISCUSSION... /issued 348 PM CST Tue Jan 22 2019/

SHORT TERM (Now through Wednesday night): Strong to very strong
south to southeast winds continue across the eastern portions of the
CWA this afternoon. Have extended the Wind Advisory for the
coastal counties through 6 pm as Brownsville is reporting wind
gusts to near 51 mph, and Harlingen is reporting wind gusts near
48 mph. Will let NPW expire at 4 pm for Brooks and Hidalgo
counties as winds have begun to diminish across the western half
of Deep South Texas.

Winds should diminish across the eastern half of the CWA tonight as
the pressure gradient weakens ahead of a cold front moving into the
northern and western portions of the northern ranchlands tonight.
Showers and isolated thunderstorms will develop along the front and
move through the eastern half of Deep South Texas late tonight
into early Wed morning. Drier and cooler air will filter into the
Rio Grande valley Wed afternoon in the wake of the front bringing
an end to rain chances from west to east. Wind Advisories may be
needed for the coastal counties Wed morning for strong north
winds. Surface high pressure will settle into the area Wed night
allowing winds to relax. Temperatures will be near normal tonight
before becoming below normal tomorrow and will continue to be
below normal Wed night. Temperatures will remain above freezing
Wed night even as clear skies and light winds provide strong
radiational cooling tomorrow night.

LONG TERM (Thursday through Tuesday): Mid-level longwave troughing
will continue across the eastern United States, with a series of
shortwave troughs rotating through the Central U.S. for much of
the long term period. Persistent zonal to northwesterly flow will
bring periodic cooler weather to Deep South Texas with brief warm-
ups to near normal. Beginning near the end of the week, high
pressure having moved off to the east will bring return flow out
of the ESE, with temperatures warming up to near normal. A weak
cold front will approach from the north on Friday, but models
continue to show this may not reach the CWA. The next notable
shortwave will move into the region on Saturday, bringing much
deeper moisture and a cold front Saturday night into Sunday. Rain
chances look likely with some thunderstorms possible along the
initial boundary sometime Saturday evening and night. Thereafter,
conditions dry out significantly with RH values below 10% aloft
and down to 850mb, dropping rain chances to near zero.
Temperatures may be able to rebound into the mid 70s on Monday
before the next front possibly comes through at the end of the
period.

MARINE (Now through Wednesday night): Hazardous marine conditions
will continue through much of the short term period. The Gale
Warning for 20-60nm will be let go at 3pm, however, Small Craft
Adv was needed overnight for the Gulf Waters. There will be a very
slight break in the winds tonight just ahead of the frontal
boundary. That said, wave heights will remain elevated so again
kept the SCA going. Winds will once again increase as the front
blasts through the region early Wednesday leading to winds in
excess of gale force. Conditions will improve toward Wednesday
evening as pressure gradient relaxes as high pressure begin to
build into the region.

Thursday through Tuesday: As winds diminish and shift back to the
east southeast on Thursday, seas will quickly subside to 2 to 4
feet across the Gulf waters. The gradient will tighten once again
Friday night and Saturday as the next storm system develops across
South Texas, bringing likely Small Craft Advisory conditions to
portions of the coastal waters this weekend. Light flow will
Sunday night and Monday will bring improved marine conditions
ahead of the next possible front on Tuesday.

FIRE WEATHER...20 foot winds will be 15 to 20 knots from the
northwest tomorrow afternoon with relative humidity values falling
between 20 and 30 percent across most of the CWA. A fire danger
statement will be needed for most of deep south Texas Wed afternoon
as a result. If winds are higher/relative humidity values lower than
currently expected...then a Red Flag Warning will likely be needed
for portions of the CWA Wed afternoon.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from noon to 6 PM CST Wednesday
     for GMZ130-132-135.

     Gale Warning from 4 AM to noon CST Wednesday for GMZ130-132-135.

     Small Craft Advisory until 4 AM CST Wednesday for GMZ150-155-170-
     175.

     Gale Warning from 4 AM to 6 PM CST Wednesday for GMZ150-155-170-
     175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jan 22, 8:11 PM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
811 PM CST Tue Jan 22 2019

TXZ248>257-351-353-240000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
811 PM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Tonight

A Wind Advisory may be needed for Cameron, Willacy, and Kenedy
Counties late tonight or around sunrise Wednesday due to the
passage of a cold front.

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
Wednesday and Thursday, and again Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-240000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
811 PM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 60 nautical miles until 4 AM CST Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Gale Warning is in effect for the Laguna Madre from 4 AM CST
Wednesday until 12 PM CST Wednesday.

A Small Craft Advisory for Winds is in effect for the Laguna Madre
from 12 PM CST Wednesday until 6 PM CST Wednesday.

A Gale Warning is in effect for the Gulf of Mexico waters from 0
to 60 nautical miles offshore from 4 AM CST Wednesday until 6 PM
CST Wednesday.

Additional Small Craft Advisories may be needed along the Lower
Texas Coast Wednesday night and again Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 6:13 PM CSTWind AdvisoryBROCameron, Kenedy, Willacy107 min
Jan 22, 6:23 PM CSTSmall Craft Advisory for WindsBRO97 min
Jan 23, 2:25 PM CSTSmall Craft AdvisoryBRO7 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.